MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL F5; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL F5; POWERED WHEELCHAIR
Model Number F5
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 01/14/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Reports provided by the end-users family member claim as the end-user was utilizing the device while in their garage, they were attempting to light a wood burning stove using a propane torch normally used for weed control.Reports indicate the end-user had lost their grip of the torch handle, dropping it in their lap which subsequently ignited the end-users clothing.Reports indicate the end-user was transported to the area burn center where they eventually succumbed and died after suffering 3rd degree burns to over 85% of their body.All accounts received claim this unfortunate incident was strictly use error and the device did not deviate or malfunction in any way to have contributed to this event.As the result of the external thermal activity, the device sustained considerable damages rendering it inoperable.The dhr was reviewed and device met specification prior to distribution.
 
Event or Problem Description
Received report claiming as the end-user was attempting to light a wood burning stove with a torch, they inadvertently dropped the torch in their lap subsequently igniting their clothing.End-user was reported to have sustained grave injuries as a result.

Brand Name
PERMOBIL F5
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
MDR Report Key9673483
Report Number1221084-2020-00004
Device Sequence Number11484202
Product Code ITI
UDI-Device Identifier17330818229844
UDI-Public17330818229844
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K143180
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Lay User/Patient
Device Model NumberF5
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2020
Initial Report FDA Received Date02/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Weight110